Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 166, NWS Fort Worth, TX

June 14, 2001Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 14, 2001, 7:08 PM CDT for Parker County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 7:08 PM CDT (00:08 UTC)
Expired
Jun 14, 2001, 8:00 PM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Parker County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 2:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3384 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3384 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 150008
SVRFTW
TXC367-150100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 7 MILES SOUTH OF SPRINGTOWN...MOVING EAST AT 20
  MPH.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3289 9785 3277 9770 3268 9758 3300 9758

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:48 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 14, 5:48 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT THU JUN 14 2001

AVIATION DISCUSSION...
SOLID LINE OF INTENSE CONVECTION WILL NEAR NORTHWESTERN TRACON
CORNER-POST BY 0015Z...ARRIVING KFTW 0130Z...KDFW 0230Z AND KDAL
0330Z. EXPECT TO ISSUE AN AIRPORT ADVISORY 01-05Z AT KDFW/KDAL DUE TO
SEVERE THUNDERSTORM POTENTIAL.  LARGE HAIL AND WINDS TO 58 KNOTS HAVE
OCCURRED LATE THIS AFTERNOON.  LINE MOVING VERY SLOWLY AND MAY HANGUP
BETWEEN 03-06Z...THEN ACCELERATE LATER TONIGHT. VFR SKIES UNTIL
STORMS ARRIVE...THEN MVFR NEAR THE STORMS...AND POSSIBLE IFR BRIEFLY
IN HEAVY RAIN CORES. WINDS WILL TURN NORTHERLY AFTER 07Z AS FRONTAL
BOUNDARY PASSES. VFR EXPECTED AFTER 08Z. 75

=====================================================>
AFTERNOON DISCUSSION....

FORECAST PROBLEM WILL BE DURING THE FIRST 36 HOURS OF THE
FORECAST. THUNDERSTORMS ALREADY FIRING ALONG THE FRONT AND DRY
LINE BETWEEN WICHITA FALLS AND OKLAHOMA CITY.  WITH MANY HOURS OF
ADDITIONAL HEATING...THUNDERSTORMS WILL CONTINUE TO DEVELOP. THE RUC
SUGGESTS THE 850MB TEMPERATURES MAY WARM A BIT DURING THE NEXT 6
HOURS...BUT IT ALSO SUGGESTS TEMPERATURES AT THE 700MB LEVEL WILL
COOL OVER THE SAME TIME FRAME...SO THE CAP SHOULD WEAKEN WITH TIME...
BEFORE THE FRONT PROVIDES ENOUGH LIFT FOR ADDITIONAL THUNDERSTORMS.
THE MODELS ALSO SUGGEST THE VERTICAL WIND PROFILE WILL BECOME MORE
WESTERLY WITH TIME...CREATING A MORE FAVORABLE SCENARIO FOR A FEW
SEVERE THUNDERSTORMS. VISIBLE IMAGERY SHOWS TOWERS DEVELOPING BETWEEN
WICHITA FALLS AND ABILENE...SO THUNDERSTORMS SHOULD DEVELOP OUT
WEST THIS AFTERNOON...AND MOVE INTO THE NORTHERN HALF OF THE CWA
TONIGHT. STORMS WILL THEN MOVE SOUTH OVERNIGHT...AND AFFECT THE
SOUTHERN AND SOUTHEASTERN ZONES TOMORROW MORNING AND EARLY
AFTERNOON.

TORNADO WATCH ALREADY ISSUED FOR THE NORTHERN HALF OF THE AREA...AND
THIS AREA WILL CORRESPOND WITH THE HIGHEST POPS TONIGHT. RAIN
CHANCES WILL BE IN THE LIKELY CATEGORY TONIGHT IN THE NORTH...AND IN
THE CHANCE CATEGORY IN THE SOUTH. AS THE RAINS MOVE INTO NORTH
CENTRAL TEXAS TONIGHT AND EARLY FRIDAY...THE RAIN CHANCES WILL GO
TO A SLIGHT CHANCE NORTH...AND CHANCE SOUTH. HAVE NOT CHANGED
GUIDANCE VERY MUCH...BUT HAVE UNDERCUT TEMPERATURES SLIGHTLY
TONIGHT....AND HAVE GONE ABOVE GUIDANCE POPS. STILL BELIEVE THE
MODELS ARE OVERDOING THE QPF...BUT IT DOES APPEAR THAT SOME GOOD
RAINS WILL AFFECT PORTIONS OF NORTH TEXAS TONIGHT AND EARLY FRIDAY.

FCSTID = 84
DFW   72  90  69  94 /  70  20   0   0
ACT   72  92  69  95 /  50  30  10   0

.FWD...
TX...NONE.

In the hours before

Special weather statement, Jun 14, 3:31 PM CDT, 3 hours 37 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT THU JUN 14 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THAT
PART OF NORTH TEXAS NORTH OF A COMANCHE...CORSICANA...CANTON LINE.
FOR THE REST OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT.

A COLD FRONT...POSITIONED FROM NORTH CENTRAL OKLAHOMA TO THE TEXAS
PANHANDLE...WILL MOVE SOUTHEAST AND INTO THE EXTREME NORTHWEST
SECTIONS OF NORTH TEXAS THIS EVENING.  SCATTERED THUNDERSTORMS WERE
FORMING ALONG A DUNCAN OKLAHOMA...TO ABILENE LINE AT MID AFTERNOON.
THE LINE WILL MOVE STEADY ACROSS NORTH TEXAS THIS EVENING AND
TONIGHT.  THE ATMOSPHERE IS VERY UNSTABLE...BUT CAPPED BY A WARM
LAYER AROUND 5000 FEET AT MID AFTERNOON.  THE CAP SHOULD WEAKEN THIS
EVENING WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE FROM THE
NORTHWEST. ALSO...UPPER LEVEL WINDS WILL BECOME MORE FAVORABLE FOR
INTENSE THUNDERSTORMS AS THE EVENING PROGRESSES.  LARGE HAIL...
DAMAGING WIND AND ISOLATED TORNADOES ARE POSSIBLE.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION BEFORE 8 PM WEST OF A BONHAM...TO LAMPASAS LINE.
ACTIVATION ACROSS THE REMAINDER OF NORTH TEXAS MAY BE REQUESTED
BETWEEN 8 PM AND MIDNIGHT.

75
Local storm report, Jun 14, 4:35 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0354 PM    LOVING                    TX   0.75 INCH HAIL
06/14/01   YOUNG                          REPORTED BY GRAHAM PD

0355 PM    ANTELOPE                  TX   1.00 INCH HAIL
06/14/01   JACK                           REPORT RELAYED BY NWS
                                          WFO NORMAN

0425 PM    BRECKENRIDGE              TX   2.00 INCH HAIL
06/14/01   STEPHENS                       REPORTS OF HAIL UP TO 2
                                          INCHES REPORTED TBY A TV
                                          STATION IN ABILENE AND
                                          BY THE COUNTY SHERIFF
Local storm report, Jun 14, 6:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0453 PM    NOCONA                    TX   2.75 INCH HAIL
06/14/01   MONTAGUE                       BASEBALL SIZE HAIL
                                          REPORTED IN NOCONA BY TV
                                          STATION

0450 PM    4 NE BONITA               TX   0.75 INCH HAIL
06/14/01   MONTAGUE                       QUARTER SIZE HAIL
                                          REPORTED BY COOP
                                          OBSERVER

0515 PM    MUENSTER                  TX   WIND DAMAGE
06/14/01   COOKE                          STORM SPOTTER REPORTED

0520 PM    16 NW BRIDGEPORT          TX   1.00 INCH HAIL
06/14/01   JACK                           SPOTTER REPORTED

0543 PM    MUENSTER                  TX   WIND DAMAGE
06/14/01   COOKE                          STORM SPOTTERS
                                          ESTIMATED WIND GUSTS
                                          OVER 70 MPH.

0543 PM    2 N CISCO                 TX   TORNADO
06/14/01   EASTLAND                       CISCO FD REPORTED
                                          TORNADO ON SH 183

0543 PM    RANGER                    TX   1.75 INCH HAIL
06/14/01   EASTLAND                       SHERIFFS OFFICE
                                          REPORTED GOLFBALL SIZE
                                          HAIL NORTH OF RANGER AT
                                          HWY 17 AND 340

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:03 PM CDTTornado WarningFWDErath27 min
Jun 14, 7:06 PM CDTSevere Thunderstorm WarningFWDGrayson39 min
Jun 14, 7:10 PM CDTSevere Thunderstorm WarningFWDDenton65 min
Jun 14, 7:17 PM CDTSevere Thunderstorm WarningFWDTarrant58 min
Jun 14, 7:29 PM CDTSevere Thunderstorm WarningFWDCollin46 min
Jun 14, 7:39 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar66 min
Jun 14, 7:43 PM CDTSevere Thunderstorm WarningFWDErath47 min
Jun 14, 7:53 PM CDTSevere Thunderstorm WarningFWDParker52 min
Jun 14, 8:02 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland43 min
Jun 14, 8:05 PM CDTSevere Thunderstorm WarningFWDDelta, Hunt55 min
Jun 14, 8:10 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Jun 14, 8:17 PM CDTSevere Thunderstorm WarningFWDHunt43 min
Jun 14, 8:22 PM CDTSevere Thunderstorm WarningFWDHopkins53 min
Jun 14, 8:25 PM CDTSevere Thunderstorm WarningFWDJohnson50 min
Jun 14, 8:29 PM CDTSevere Thunderstorm WarningFWDDallas61 min
Jun 14, 9:39 PM CDTSevere Thunderstorm WarningFWDComanche51 min
Jun 14, 11:35 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills55 min
Jun 15, 12:29 AM CDTSevere Thunderstorm WarningFWDMills61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.